Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

History of multiple fibroid, prescribed the Petogen injection. Sudden weight gain/loss, acute headaches. Side effect ?

Dear Doctor, I am prescribed for the PETOGEN injection and administrated 3 month before. previous history shows multiple fibroid ( bigger one 4.2X3.5) Uterus posterior wall and was diagnosed extreme pain at the mensuration duration. After PETOGEN injection, lost three month I am facing the sudden weight gain/lose and also acute headache . I wish to know shell continue this dosage further? or shell I stop using PETOGEN?
Asked On : Thu, 7 Mar 2013
Answers:  1 Views:  372
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hi, thanks for asking in Healthcare Magic.

Petogen contains Medroxy progesterone acetate. It is a progesterone. It also has a weak androgenic action. Weight gain is due to the androgenic effect of Petogen. But minimal androgenic action is beneficial in fibroids as it can shrink the fibroids. As a progesterone, Pitogen causes head ache, breast engorgement and mood swings.

Drugs may not give adequate relief in fibroids and surgery is the best option. However drugs like Danazol and GnRH analogs (Nafrelin) can shrink the fibroids. Progesterone reduces heavy bleeding during menstruation it reduces the size of fibroids minimally.

Although you have not mentioned about it, probably you had heavy bleeding during period due to multiple fibroid, so Petogen has been prescribed for you. But if the side effects are severe, then you will have to either stop it or switch over to progesterons with no androgenic action like Gestodene after consulting with your treating Dr.

Danazol may not be suitable for you as it will further increase your weight and will cause ammenorrhea (absence of period). GnRH analogs reduce estrogen and progesterone level and may shrink the fibroid but will cause ammenorrhea.

I hope this is useful to you.
Answered: Sat, 20 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor